Faspic

FASPIC 400 mg

FILM – COATED TABLET

 (Ibuprofen arginine)

 

NON-STEROIDAL ANTI-INFLAMMATORY

Category:

Description

FORMULATION

Each film – coated tablet contains 400 mg ibuprofen (as L-arginine).

 

PHARMACOLOGICAL PROPERTIES

Pharmacodynamic Properties

Ibuprofen is a synthetic analgesic and anti-inflammatory agent with a marked antipyretic effect.

 

Pharmacokinetic properties

Ibuprofen arginine (FASPIC), due to the presence of basic amino acid such as arginine, allows ibuprofen solubilization and assures an excellent and prompt absorption of the active ingredient after oral administration.

Studies on man show that ibuprofen arginine (FASPIC), a new ibuprofen preparation, enables prompter drug absorption with respect to other traditional pharmaceutical forms (the peak concentration appears earlier) and with a serum bioavailability higher in the first hour following drug administration.

The peak plasma concentration is reached approximately within 15-30 minutes, and plasma levels are attained within 5 – 10 minutes after oral administration. This feature is particularly advantageous in clinical conditions (e.g. intense pain) where a prompt analgesic effect is required.

Ibuprofen arginine (FASPIC) administration did not result in the accumulation of either the drug or its metabolites since excretion is practically complete after 24 hours.

 

Preclinical Safety Data

Toxicological tests performed in various animal species by different routes of administration demonstrated that ibuprofen is well tolerated and did not show teratogenic effects. It must however be pointed out that administration of NSAIDs to pregnant rats may induce a restriction of Botallo’s duct.

 

 

INDICATION

Ibuprofen arginine (FASPIC) 400 mg Film-Coated Tablet is indicated for the relief of mild to moderate pain with inflammation.

  • Pain treatment: headache, dental pain including pain after tooth extraction, primary dysmenorrhea, neuralgia, joint and muscular pains, episiotomy and post-partum pain, post-operative pain, pain due to small lesions or pain brought about by trauma
  • Inflammatory rheumatic forms: rheumatoid arthritis, ankylosing spondylitis, Still’s disease
  • Degenerative rheumatic forms: osteoarthritis (cervical, dorsal and lumbar arthrosis, gonarthritis, coxarthritis, polyarthritis, etc.)
  • Extra-articular rheumatic forms: tendonitis, fibrositis, bursitis, myalgia, lumbago, scapulohumeral periarthritis, ischialgia, radiculoneuritis

 

DOSAGE AND ADMINISTRATION

The use of the product is restricted to adult patients only.

Adults

Ibuprofen arginine (FASPIC) 400 mg Film-Coated Tablets: 2 – 4 tablets daily, according to the advice of the physician.

The maximum daily dose must not exceed 1800mg.

For rheumatic pain, it is suggested to administer the first daily dose in the morning before meals in order to improve the joint’s rigidity while the following doses are to be administered during or after meals.

Patients should discuss with their doctors the risks and benefits of using NSAIDs and the importance of using the lowest effective dose for the shortest duration possible if treatment for NSAIDs is required.

Do not take this drug continuously for more than 10 days unless prescribed by the physician.

Elderly Patients

In the treatment of elderly patients, the dosage must be carefully established by the physician, taking into consideration the possible reduction of the aforementioned dosage.

Absolute Contraindications

Not to be given to those patients who have a history of:

·         Stroke: cerebrovascular accident (CVA)

·         Heart attack: myocardial infarction (MI)

·         Coronary artery bypass graft (CABG)

·         Uncontrolled hypertension

·         Congestive heart failure NYHA II-IV

 

 

 

 

 

 

 

 

 

 

 

CONTRAINDICATIONS

Ibuprofen must not be administered in the following cases:

  • Known hypersensitivity to the active ingredient, to other NSAIDs or to any of the components of the product
  • Contraindicated in patients with history of hypersensitivity to ASA or any other NSAIDs
  • NSAIDs are contraindicated in patients with previous or active peptic ulceration
  • Use with caution in patients with cardiac, liver and renal disease. Dose adjustment like using the lowest effective dose and monitoring of renal and liver functions should be instituted.
  • Patients who experienced asthma, urticarial, angioneurotic edema or other allergic reactions after using compounds with similar action (e.g. acetylsalicylic acid or other NSAIDs)
  • Gastrointestinal bleeding
  • Intestinal inflammatory disease
  • Severe hepatic disease
  • Severe renal failure
  • In case of systemic lupus erythematosus and collagen diseases, consult the attending physician before using Ibuprofen arginine (FASPIC)
  • Patients with hemorrhagic diathesis or other coagulation alteration
  • Pregnancy (see Pregnancy and Lactation)

 

SPECIAL WARNINGS AND PRECAUTIONS FOR USE

Special caution is recommended in patients with pre-existing gastrointestinal disturbances, previous gastric or duodenal ulcer, ulcerative colitis, Crohn’s disease and alcoholism.

 

Due to the possible onset of digestive problems, especially gastrointestinal bleeding, an accurate monitoring of these patients is required during administration of ibuprofen or other non-steroidal anti-inflammatory drugs.

 

Caution is likewise required in patients with previous episodes of bronchospasm especially following the use of other drugs. Ibuprofen arginine (FASPIC) must be administered with extreme caution in patients with a history of heart failure, hypertension and pre-existing edema of any nature and in patients with hepatic or renal impairment.

 

As a precautionary measure, all patients under long term treatment with ibuprofen must be subjected to a regular monitoring of the renal, hepatic and hematologic function by providing regular blood profile.

Ibuprofen, like other NSAIDs, can prolong the bleeding time and therefore must be used with due caution in patients with blood coagulation disorders.

 

Since visual or ocular alterations, though rare, were reported during treatment with ibuprofen, it is recommended to discontinue the treatment in case of any onset of visual disturbances and an ophthalmologic examination must be performed.

 

The use of Ibuprofen arginine (FASPIC) as well as any other prostaglandin synthesis and cyclooxygenase inhibitors, is not recommended in women with pregnancy plans.

Administration of the drug must be suspended in women with fertility problems or are currently undergoing fertility investigation.

 

DRUG INTERACTIONS

Generally, NSAIDs must be used with caution when they are concomitantly administered with other drugs that may increase the risk of gastrointestinal ulcer and bleeding or renal impairment.

 

  • Notable interactions involving NSAIDs include enhancement of the effects of oral anticoagulants (especially by azapropazone and phenylbutazone) and increased plasma
  • concentrations of lithium, methotrexate and cardiac glycosides.
  • The risk of nephrotoxicity may be increased if given with ACE inhibitors, ciclosporin, tacrolimus, or diuretics. Effects on renal function may lead to reduced excretion of some drugs. There may also be an increased risk of hyperkalemia with ACE inhibitors and potassium-sparing diuretics.
  • The antihypertensive effects of some antihypertensives including ACE inhibitors, beta blockers and diuretics may be reduced.
  • Convulsions may occur due to an interaction with quinolones.
  • NSAIDs may enhance the effects of phenytoin and sulfonylurea antidiabetics.
  • The effects of NSAIDs might be enhanced by use with moclobemide.
  • The concomitant use of more than one NSAID (including aspirin) should be avoided because of the increased risk of adverse effects.
  • The risk of gastrointestinal bleeding and ulceration associated with NSAIDs is increased when used with corticosteroids, the antiplatelets clopidogrel and ticlopidine, or possibly, alcohol, bisphosphonates or oxpentifylline (pentoxifylline).
  • There may be an increased risk of haematotoxicity during concomitant use of zidovudine and NSAIDs; blood counts 1 to 2 weeks after starting use together are recommended.
  • Ritonavir may increase the plasma concentrations of NSAIDs.
  • The manufacturer of mifepristone advises that NSAIDs or aspirin should be avoided for 8 to 12 days after mifepristone use because of a theoretical risk that these prostaglandin synthetase inhibitors may alter the efficacy of mifepristone.
  • There have been occasional reports of increased adverse events when NSAIDs were given with misoprostol although such combinations have sometimes been employed to decrease the gastrointestinal toxicity of NSAIDs.

 

Interactions with diagnostic results:

  • Bleeding time (may prolong bleeding time until 1 day after discontinuation of therapy)
  • Serum glucose concentrations (may decrease)
  • Creatinine clearance (may decrease)
  • Haematocrit or haemoglobin (may decrease)
  • BUN, serum creatinine concentrations and kaliemia (may increase)
  • Liver function test (may occur elevation of transaminases)

 

FERTILITY, PREGANCY AND LACTATION

The use of the product during pregnancy, lactation and children is not recommended.

Pregnancy and Lactation

The use of the product during pregnancy, lactation and children is not recommended.

 

EFFECTS ON THE ABILITY TO DRIVE AND USE MACHINERY

Driving and use of machinery must be avoided in patients who, during ibuprofen treatment, experience symptoms such as dizziness, vertigo, visual alterations or other central nervous system disturbances.

 

ADVERSE EFFECTS

Gastrointestinal tract

Irritation, anorexia, nausea, vomiting, dyspepsia, gastric pyrosis, abdominal disturbance, diarrhea, gastrointestinal bleeding and ulcer activation may be experienced with the use of ibuprofen. Gastrointestinal effects are frequently reported.

 

 

 

Central nervous system

Headache, confusion, tinnitus and somnolence have a minor incidence with respect to gastrointestinal effects. Cases of psychotic reaction and depression have been reported. Isolated case on the use of ibuprofen was followed by the onset of severe headache, nausea, vomiting, fever, rigidity of the neck muscles and sensorium obnubilation (initial signs of meningitis).

 

Sense organs

Reversible effects on the eyes such as toxic amblyopia, blurred vision, color blindness were observed.

 

Skin and hypersensitivity reactions

Various types of rash including urticarial, exanthema and purpura, associated or not with itching, as well as Stevens-Johnson syndrome were reported.

Generalized hypersensitivity reactions are only seldom reported. The symptoms may include fever associated with rash, abdominal pain, headache, nausea and vomiting, signs of hepatic dysfunction together with meningism and anapophylactic phenomena.

Systemic lupus erythematosus or other collagen diseases represent risk factors for serious forms of generalized hypersensitivity.

Seldom does ibuprofen induce bronchospasm in predisposed patients.

 

Hematology

Daily doses exceeding 1 g of ibuprofen may prolong the bleeding time. Alterations of various nature and intensity affecting the blood profile such as thrombocytopenia, granulocytopenia, agranulocytosis, haemolytic and aplastic anemia were reported. These blood dyscrasias occur particularly after prolonged administration at high doses.

 

Hepatic effects

Cases of liver function alterations (high serum transaminases) and jaundice were reported. Hepatotoxicity can occur in cases of generalized hypersensitivity reactions.

Renal effects

Cases of sodium and liquid retention or edema are known. Cases of dysuria were also reported. Kidney failure of various degree of severity could occur, particularly after prolonged administration of high doses.

Acute kidney failure may occur in case of generalized hypersensitivity reactions. Renal damages (papilla necrosis) were also reported.

 

Other effects

Occasionally, stomatitis, menstrual irregularities, increase in serum urate levels were reported. The onset of adverse events during treatment implies the immediate suspension of therapy and the attending physician must be notified and consulted immediately.

 

OVERDOSAGE

In case of overdosage, gastrolavage and hematic electrolytes adjustment are indicated. No specific antidote for ibuprofen is available.

 

CAUTION

Food, Drugs, Devices and Cosmetics Act prohibits dispensing without prescription.

 

STORAGE

Store at temperatures not exceeding 25°C.

 

AVAILABILITY

TABLETS

Ibuprofen arginine (FASPIC) film – coated tablet, 400 mg are supplied in Alu-alu strip x 6’s (box of 30’s).

KEEP OUT OF REACH OF CHILDREN

DO NOT USE BEYOND THE EXPIRY DATE

 

Manufactured by

Zambon S.p.A.

Via della Chimica, 9

Vicenza, Italy

 

Imported and Distributed by

The Cathay Drug Co., Inc.

2/F Vernida I Condominium

120 Amorsolo St., Legaspi Village Makati City

 

Date of revision: June 6, 2019

 

Reviews

There are no reviews yet.

Be the first to review “Faspic”

Your email address will not be published. Required fields are marked *

twenty − ten =

START TYPING AND PRESS ENTER TO SEARCH